MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO 4F SL MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER, & BELDAR NEED; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO 4F SL MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER, & BELDAR NEED; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recz2861 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the rn went to get the kit off the shelf and when she picked it up, noticed the seal was not intact.The rn did not utilize on a patient.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s) and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of the packaging seal not being intact is confirmed; however, the exact location at which the seal was peeled open and cause remains unknown.One 4 fr sl powerpicc solo catheter kit with lot: recz2861 was returned for investigation.The kit contents were returned outside of the outer packaging.The outer packaging was also returned.The top seal was returned open.Evidence of seal material transfer was present on the clear film.The opposing surface on the tyvek showed a crease which further supports that a complete seal was present.The sealed portion of the packaging was peeled open and no apparent issues were observed or felt.The packaging was observed to have permanent indentations and wrinkling.The width of the seal material transfer present on the top packaging seal was measured and was found to be within specification.Since evidence of a proper seal being applied at the time of manufacturing was observed during investigation of the sample, the exact location and time at which the seal was opened is unknown.No additional complaints were reported for this product lot.A review of the manufacturing records and inspections showed no evidence that the reported event was caused by the manufacturing process.
 
Event or Problem Description

Brand Name
POWERPICC SOLO 4F SL MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER, & BELDAR NEED
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8818894
Report Number3006260740-2019-02138
Device Sequence Number2484837
Product Code LJS
UDI-Device Identifier00801741154997
UDI-Public(01)00801741154997
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1194108D3
Device Lot NumberRECZ2861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Event Location Hospital
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer08/05/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1